Alert archive / South Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 159, NWS Aberdeen, SD

August 3, 20124 counties in South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 3, 2012, 3:56 PM CDT for 4 counties in South Dakota. It was in force for 64 min. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2012, 3:56 PM CDT (20:56 UTC)
Expired
Aug 3, 2012, 5:00 PM CDT
In force
64 min
Issued by
NWS Aberdeen, SD
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Campbell County, SD, Edmunds County, SD, McPherson County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 85 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 4:00 PM CDTHAIL 11 Se Bowdle, SDNSSL SHAVE REPORT
Aug 3, 4:00 PM CDTHAIL 19 Se Bowdle, SDCROP DAMAGE - NSSL SHAVE REPORT
Aug 3, 4:00 PM CDTHAIL 1.253 Ene Bowdle, SDNSSL SHAVE REPORT
Aug 3, 4:00 PM CDTHAIL 1.254 Se Bowdle, SDCROP AND SHINGLE DAMAGE - NSSL SHAVE REPORT
Aug 3, 4:03 PM CDTHAIL 16 W Bowdle, SDQUARTER SIZED HAIL ON HIGHWAY 12 WEST OF BOWDLE
Aug 3, 4:04 PM CDTHAIL 19 W Bowdle, SD
Aug 3, 4:07 PM CDTTSTM WND GST 502 Nw Bowdle, SDSPOTTER REPORTED ESTIMATED 50 MPH WINDS AND PEA SIZED HAIL
Aug 3, 4:13 PM CDTTSTM WND GST 705 Nne Loyalton, SDWINDOWS AND VINYL SIDING ON WEST SIDE OF HOUSE DESTROYED...SEVERE DAMAGE TO BEAN AND CORN CROP...WEST SIDE OF BARN DAMAGED...1.92 INCHES RAIN...GOLFBALL HAIL.
Aug 3, 4:13 PM CDTHAIL 1.255 Nne Loyalton, SDNSSL SHAVE REPORT
Aug 3, 4:15 PM CDTHAIL 2.56 S Bowdle, SDHEAVY RAIN AND STRONG WINDS
Aug 3, 4:28 PM CDTHAIL 110 S Bowdle, SD
Aug 3, 4:30 PM CDTHAIL 16 Ese Roscoe, SDNSSL SHAVE REPORT
Aug 3, 4:30 PM CDTHAIL 1Loyalton, SDNSSL SHAVE REPORT
Aug 3, 4:30 PM CDTHAIL 1.257 Nne Tolstoy, SDVEHICLE DENTS - NSSL SHAVE REPORT
Aug 3, 4:31 PM CDTHAIL 17 Wsw Roscoe, SDQUARTER SIZED HAIL
Aug 3, 4:45 PM CDTHAIL 1.253 S Roscoe, SDNSSL SHAVE REPORT
Aug 3, 4:45 PM CDTHAIL 1.755 Ne Hoven, SDDAMAGE TO VEHICLES - NSSL SHAVE REPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 2:14 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2012-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2012-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-271 J/kg
Mixed-layer LCL
1688 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

683 
WUUS53 KABR 032056
SVRABR
SDC021-045-089-129-032200-
/O.NEW.KABR.SV.W.0159.120803T2056Z-120803T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
356 PM CDT FRI AUG 3 2012

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CAMPBELL COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
  WESTERN EDMUNDS COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
  SOUTHWESTERN MCPHERSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
  EASTERN WALWORTH COUNTY IN NORTH CENTRAL SOUTH DAKOTA...

* UNTIL 500 PM CDT

* AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  JAVA...OR 9 MILES EAST OF SELBY...MOVING EAST AT 30 MPH.

  IN ADDITION...AT 350 PM GOLF BALL SIZED HAIL WAS REPORTED 6 MILES  
  SOUTHEAST OF SELBY WITH THIS STORM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOWDLE AROUND 410 PM CDT...
  HILLSVIEW AROUND 420 PM CDT...
  HOSMER AROUND 430 PM CDT...
  ROSCOE AROUND 440 PM CDT...
  LOYALTON AROUND 450 PM CDT...

THIS WARNING INCLUDES HIGHWAY 12 BETWEEN MILE MARKERS 220 AND 253.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DESTRUCTIVE HAIL CAPABLE OF
PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4580 9920 4527 9922 4530 9990 4559 9996
TIME...MOT...LOC 2055Z 271DEG 26KT 4546 9982
WIND...HAIL 60MPH 1.75IN

$$
DORN
1 follow-up statement
991 
WWUS53 KABR 032149
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
449 PM CDT FRI AUG 3 2012

SDC021-089-129-032200-
/O.CAN.KABR.SV.W.0159.000000T0000Z-120803T2200Z/
MCPHERSON SD-CAMPBELL SD-WALWORTH SD-
449 PM CDT FRI AUG 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WALWORTH...
SOUTHEASTERN CAMPBELL AND SOUTHWESTERN MCPHERSON COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED OR MOVED OUT OF THE
WARNED AREA.

LAT...LON 4530 9959 4541 9962 4559 9921 4527 9922
TIME...MOT...LOC 2150Z 271DEG 26KT 4545 9925

$$

SDC045-032200-
/O.CON.KABR.SV.W.0159.000000T0000Z-120803T2200Z/
EDMUNDS SD-
449 PM CDT FRI AUG 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
EDMUNDS COUNTY UNTIL 500 PM CDT...

AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ROSCOE...OR 12 MILES WEST OF IPSWICH...MOVING EAST AT 30 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
EDMUNDS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4530 9959 4541 9962 4559 9921 4527 9922
TIME...MOT...LOC 2150Z 271DEG 26KT 4545 9925
WIND...HAIL 60MPH 1.00IN

$$
DORN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:42 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Aug 3, 2:42 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
242 PM CDT FRI AUG 3 2012

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
POTENT UPPER LOW CONTINUES TO ADVANCE TOWARDS THE DAKOTAS THIS
AFTERNOON WHILE SFC COLD FRONT MOVES EASTWARD THROUGH THE CENTRAL
AND WESTERN DAKOTAS. ACCORDING TO 19Z SFC OBS...IT HAS PASSED
THROUGH BIS AND PHP...BUT NOT QUITE TO MBG YET. FIRST STORMS HAVE
FIRED NEAR MBG WITH QUARTER SIZE HAIL REPORTED. SVR WATCH 553 WAS
RECENTLY ISSUED FOR AREAS EAST OF THE MISSOURI WHICH IS IN EFFECT
UNTIL 9 PM CDT. SVR PARAMETERS STILL LOOK FAIRLY IMPRESSIVE FOR
SUPERCELLS...EVENTUALLY MERGING INTO SOME SORT OF A LINEAR SYSTEM
AS IT PROGRESSES FARTHER EAST THROUGH THE CWA. TORNADO PARAMETERS
NOT OVERLY IMPRESSIVE...BUT CERTAINLY CANNOT BE RULED OUT. AS THE
FRONT CLEARS THE REGION OVERNIGHT...THUNDERSTORM ACTIVITY WILL
PUSH EAST AS WELL. MUCH COOLER TEMPERATURES AND BREEZY NORTHWEST
WINDS WILL MOVE IN BEHIND THE FRONT FOR SATURDAY. HIGHS WILL DROP
BACK DOWN INTO THE 70S TO LOW 80S. ALSO...WITH THE COOL TEMPS
ALOFT...STEEP LAPSE RATES WILL DEVELOP DURING PEAK HEATING...AND
THE THREAT FOR AFTERNOON SHOWERS EXISTS. HAVE THEREFORE KEPT THE
SLIGHT CHANCES IN MAINLY ACROSS THE NORTHERN AND EASTERN CWA.
SURFACE HIGH THEN SETTLES INTO THE REGION FOR SATURDAY NIGHT AND
SUNDAY...WHICH WILL BRING QUIET CONDITIONS AND COOL LOWS FOR
SUNDAY MORNING. LOW 50S ARE EXPECTED SUNDAY MORNING...AND FAVORED
COOL SPOTS MAY EVEN SNEAK INTO THE UPPER 40S.

.LONG TERM...MONDAY THROUGH FRIDAY
FROM WHAT CAN BE GLEANED FROM AVAILABLE MODEL DATA...IT APPEARS
THAT LITTLE TO NO CHANGE IS NEEDED RIGHT NOW FOR THE EXTENDED. THE
UPPER LEVEL RIDGE AXIS STARTS OUT POSITIONED WEST OF THIS CWA BACK
OVER THE ROCKIES AND ALONG THE FRONT RANGE. OVER A SEVERAL DAY
PERIOD...THE RIDGE AXIS IS FORECAST TO GRADUALLY SHIFT EAST TOWARD
THE WESTERN/CENTRAL DAKOTAS BY THE END OF THE PERIOD.

HOWEVER...WITH THE CWA POSITIONED ON THE BACKSIDE OF THE RIDGE
AXIS /NW FLOW ALOFT/...IT DOES APPEAR THAT A COUPLE OF BACKDOOR
COLD FROPAS AND ASSOCIATED WEAK-TRANSIENT SHORTWAVE TROFS TRY TO
WORK DOWN FROM THE NORTH/NORTHWEST...ONE MONDAY/MONDAY NIGHT AND
THEN A SECOND FROPA TRIES TO WORK DOWN INTO THIS AREA THURSDAY
NIGHT/FRIDAY. WILL TRY AND MIGRATE POPS TO THOSE TIME PERIODS AS
MUCH AS POSSIBLE.

TEMPERATURE-WISE...THE COOLEST READINGS DO APPEAR TO SHOW UP
EARLIER IN THE PERIOD...AND THEN GRADUALLY TREND WARMER RIGHT
THROUGH MID-WEEK. HOWEVER...WHENEVER THE SECOND /ILL-TIMED/ COLD
FROPA GETS DOWN THROUGH THIS CWA LATE IN THE WEEK...IT SHOULD
BRING A BIT OF RELIEF TEMPERATURES WITH SLIGHTLY COOLER/DRIER AIR
SLOWLY SINKING INTO THE CWA. TEMPERATURES IN THE OUT PERIODS WILL
VARY FROM NEAR NORMAL TO SEVERAL DEGREES ABOVE NORMAL THROUGHOUT
THE PERIOD.

&&

.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS WILL PREVAIL. SHOWERS AND THUNDERSTORMS WILL
DEVELOP ALONG AND AHEAD OF A COLD FRONT TRACKING ACROSS THE
AREA...MAINLY THIS AFTERNOON AND INTO THE EVENING. SUB-VFR CIGS AND
VSBYS ARE POSSIBLE WITH THE STRONGER STORMS...WITH THE BEST CHANCE
FOR STRONG TO SEVERE STORMS OVER THE EASTERN HALF OF THE
AREA...INCLUDING KABR AND KATY. HEAVY RAIN...RATHER LARGE
HAIL...DAMAGING STRONG WINDS AND PERHAPS EVEN A TORNADO OR TWO
COULD OCCUR NEAR OR WITHIN AIRPORT AIRSPACE. SOUTHERLY WINDS AHEAD
OF THE COLD FROPA WILL INCREASE INTO THE 15 TO 25 MPH
RANGE...WHILE WINDS BEHIND THE FROPA SHIFT AROUND TO THE
NORTHWEST.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

SHORT TERM...TMT
LONG TERM...DORN
AVIATION...DORN

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Aug 3, 4:14 AM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
414 AM CDT FRI AUG 3 2012

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-040915-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
414 AM CDT FRI AUG 3 2012 /314 AM MDT FRI AUG 3 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT
A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE
REGION THIS AFTERNOON. THERE IS THE CHANCE FOR SHOWERS AND
THUNDERSTORMS TO DEVELOP AHEAD OF THE FRONT EARLY ON...BUT SEVERE
STORMS ARE MOST LIKELY ACROSS NORTH CENTRAL AND EASTERN SOUTH
DAKOTA...AS WELL AS WEST CENTRAL MINNESOTA THIS AFTERNOON AND
EVENING. LOCALLY HEAVY RAIN...LARGE HAIL...STRONG WINDS...AND
TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A FEW RAIN SHOWERS ARE POSSIBLE ON SATURDAY...BUT OTHERWISE HIGH
PRESSURE AND DRY CONDITIONS WILL PREVAIL THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON.

SERR

In the hours before

Local storm report, Aug 3, 3:32 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
332 PM CDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             SELBY                   45.50N 100.03W
08/03/2012  E1.00 INCH       WALWORTH           SD   LAW ENFORCEMENT

            QUARTER SIZED HAIL REPORTED IN SELBY BY SHERIFFS
            DEPARTMENT

&&

EVENT NUMBER ABR1200338

TROGDON
Local storm report, Aug 3, 3:33 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
333 PM CDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HAIL             7 W SELBY               45.50N 100.17W
08/03/2012  E1.00 INCH       WALWORTH           SD   PUBLIC

            0.50 INCHES RAIN IN 15 MINUTES

&&

EVENT NUMBER ABR1200339

TMK
Local storm report, Aug 3, 3:38 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
338 PM CDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             5 SW SELBY              45.45N 100.10W
08/03/2012  E1.00 INCH       WALWORTH           SD   PUBLIC

&&

EVENT NUMBER ABR1200340

TMK
Local storm report, Aug 3, 3:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
345 PM CDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     HAIL             SELBY                   45.50N 100.03W
08/03/2012  E1.75 INCH       WALWORTH           SD   TRAINED SPOTTER

            HAILED FOR 20 MINUTES

&&

EVENT NUMBER ABR1200341

TMK
Local storm report, Aug 3, 3:51 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
351 PM CDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     HAIL             JAVA                    45.50N  99.88W
08/03/2012  E1.00 INCH       WALWORTH           SD   PUBLIC

            QUARTER SIZED HAIL COVERING THE GROUND

&&

EVENT NUMBER ABR1200342

TROGDON
Local storm report, Aug 3, 3:54 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
354 PM CDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HAIL             6 SE SELBY              45.44N  99.94W
08/03/2012  E1.75 INCH       WALWORTH           SD   PUBLIC

            HAIL ONGOING FOR THE LAST 10 MINUTES

&&

EVENT NUMBER ABR1200343

TMK

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 2:01 PM CDTSevere Thunderstorm WarningABRCampbell, Corson, Dewey, Walworth44 min
Aug 3, 2:41 PM CDTSevere Thunderstorm WarningABRCampbell, Corson, Walworth64 min
Aug 3, 3:05 PM CDTSevere Thunderstorm WarningABRCampbell, Corson, Dewey, Walworth55 min
Aug 3, 3:40 PM CDTSevere Thunderstorm WarningABRBrown, Edmunds, Faulk, Spink65 min
Aug 3, 4:21 PM CDTTornado WarningABREdmunds24 min
Aug 3, 4:35 PM CDTSevere Thunderstorm WarningABREdmunds, Faulk25 min
Aug 3, 4:43 PM CDTTornado WarningABREdmunds, Faulk26 min
Aug 3, 4:44 PM CDTSevere Thunderstorm WarningABRBrown, Edmunds, Faulk, Spink61 min
Aug 3, 4:54 PM CDTSevere Thunderstorm WarningABRBrown, Edmunds, McPherson51 min
Aug 3, 5:17 PM CDTSevere Thunderstorm WarningABRFaulk, Hand, Hyde, Spink58 min
Aug 3, 5:34 PM CDTSevere Thunderstorm WarningABRBrown, Clark, Day, McPherson, Marshall, Spink56 min
Aug 3, 5:40 PM CDTTornado WarningABRSpink50 min
Aug 3, 5:53 PM CDTSevere Thunderstorm WarningABRClark, Day, Hand, Spink67 min
Aug 3, 6:25 PM CDTAreal Flood AdvisoryABRSpink3 hr
Aug 3, 6:35 PM CDTSevere Thunderstorm WarningABRBrown, Clark, Codington, Day, Hamlin, Spink25 min
Aug 3, 6:53 PM CDTSevere Thunderstorm WarningABRClark, Codington, Day, Deuel, Grant, Hamlin67 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.